Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Dilations on involution semigroups


Author: F. H. Szafraniec
Journal: Proc. Amer. Math. Soc. 66 (1977), 30-32
MSC: Primary 47A20; Secondary 47B20
DOI: https://doi.org/10.1090/S0002-9939-1977-0473873-1
MathSciNet review: 0473873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present an equivalent form of the boundedness condition involved in the Sz.-Nagy general dilation theorem and, as a consequence, we prove a dilation theorem for a product of commuting dilatable operator functions on involution semigroups. Also we show that the Bram-Halmos criterion of subnormality can be directly deduced from the proposed boundedness condition.


References [Enhancements On Off] (What's this?)

  • [1] J. Bram, Subnormal operators, Duke Math. J. 22 (1955), 75-94. MR 0068129 (16:835a)
  • [2] F. H. Szafraniec, Note on a general dilation theorem, Ann. Polon. Math. (to appear). MR 529304 (80h:47008)
  • [3] -, On the boundedness condition involved in dilation theory, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 24 (1976), 877-881. MR 0425645 (54:13599)
  • [4] B. Sz.-Nagy, Extensions of linear transformations in Hilbert space which extend beyond this space, Appendix to F. Riesz, B. Sz.-Nagy, Functional Analysis, Ungar, New York, 1960.
  • [5] -, Products of operators of classes $ {C_\rho }$, Rev. Roumaine Math. Pures Appl. 13 (1968), 897-899. MR 0239455 (39:812)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A20, 47B20

Retrieve articles in all journals with MSC: 47A20, 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0473873-1
Keywords: Positive definiteness, boundedness condition, Sz.-Nagy's dilation theorem, the Bram-Halmos criterion
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society